MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional-sales manager.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported, prior to an unspecified procedure using a ngage nitinol stone extractor, the device was opened and it was noticed that the product was defective.Pictures were provided.It appears one of the wires from the basket formation became detached at one connection point.Wire was still attached to the basket formation.This device was not used for the procedure.A second basket was opened to start the procedure.The patient experienced no adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.Additional details have been requested regarding the patient and event.No additional information is available per the area rep.
 
Event or Problem Description
Additional information received.
 
Additional Manufacturer Narrative
Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct complaint device was returned for investigation.The handle and basket of the device were both returned in the closed position.The male luer lock adapter was tight with a secure collet.The tubing measured 3.5cm in length.During the functional test, it was noted that the handle actuates basket formation; however, the visual exam did note a broken wire in the basket formation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states all proper warnings, precautions, indications, and contraindications.There was no indication that the issue could have been supplier related.There was no information provided indicating that the device may have been damaged during unpacking or subsequent handling.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8641358
Report Number1820334-2019-01263
Device Sequence Number14071691
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)220206(10)9501978
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9501978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1